|Million Dollar (Euro) Question !
Nov 2, 2006
Good Day from Hamburg, Germany, I am facing the facts and starting therapy very soon - saw my specialist today and he recommended: a) Kaletra + Truvada or b) Sustiva + Truvada - my thoughts are either: a) atazanavir/ritonavir with Emtricitabine and Tenofovir or b) Fenovovir with Emtricitabine and Efavirenz I was diagnosed in '89 no treatment since...also don't know (no results in yet) my current counts but they must be very low since I have several KS lessions on my limbs - also had 10 yrs ago Hepatitis A and my main concern in long term treatment is avoiding lipodystrophy - your guidance would be much appreciated and a big thank you for all the good work you all are doing on this site!!! DANKE
| Response from Dr. Wohl
If you are worried about changes in your body shape, recent data have shown that Truvada and Sustiva should not lead to fat wasting (i.e. of the face, limbs). We have less data on body fat for Kaletra and Reyataz (atazanavir). I suspect that with Truvada, neither of these protease inhibitors should cause fat loss.
Fat gain can be seen with any HIV regimen, not just those containing a protease inhibitor.
As far as lipids go, Truvada and Sustiva should have the least effect on triglycerides and LDL cholesterol.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.